Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 2, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jan 11, 2006, 6:53 AM PST for Clearwater County, Idaho County, Idaho. It was in force for 93 min.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2006, 6:53 AM PST (14:53 UTC)
- Expired
- Jan 11, 2006, 8:26 AM PST
- In force
- 93 min
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 2.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 111453 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 753 AM MST WED JAN 11 2006 IDZ007-112100- /O.NEW.KMSO.WI.Y.0002.060111T1453Z-060111T2100Z/ OROFINO/GRANGEVILLE REGION- 653 AM PST WED JAN 11 2006 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A STRONG SURFACE PRESSURE GRADIENT HAS SET UP OVER THE GRANGEVILLE AREA PRODUCING SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS OVER 45 MPH. WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH BY EARLY AFTERNOON AND THEN CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KMSO 111626 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 926 AM MST WED JAN 11 2006 IDZ007-111730- /O.CAN.KMSO.WI.Y.0002.000000T0000Z-060111T2100Z/ OROFINO/GRANGEVILLE REGION- 826 AM PST WED JAN 11 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAVE DECREASED TO 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH. WINDS ARE EXPECTED TO CONTINUE TO SLOWLY DECREASE THROUGH THE REST OF THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jan 11, 1:59 AM PST, 4 hours 54 minutes earlier.
Area forecast discussion, Jan 11, 1:59 AM PST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
259 AM MST WED JAN 11 2006
.SHORT TERM...THE MOIST PACIFIC WEATHER SYSTEM CONTINUES OVER
NORTH CENTRAL IDAHO AND WESTERN MONTANA. WITH THE VERY MILD
TEMPERATURES...MOST VALLEY LOCATIONS HAVE RECEIVED RAIN WHILE THE
MOUNTAINS HAVE GOTTEN SIGNIFICANT SNOWFALL TOTALS. A COLD FRONT
WILL PUSH ACROSS THE REGION EARLY THIS AFTERNOON. WHEN THIS
HAPPENS THE STEADY PRECIPITATION WILL CHANGE TO SHOWERS AND THE
VALLEY RAIN WILL MIX WITH SNOW AND AT MANY LOCATIONS CHANGE OVER
TO ALL SNOW. A WEST UPPER LEVEL FLOW WILL CONTINUE INTO THE
REGION FROM THE PACIFIC TONIGHT AND THURSDAY WITH A COLDER AND
UNSTABLE AIRMASS OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO.
THEREFORE...WILL KEEP A CHANCE OF LIGHT SNOW AND RAIN SHOWERS IN
THE FORECAST THROUGH THURSDAY NIGHT.
.LONG TERM...FRIDAY THROUGH WEDNESDAY. THE TREND FOR ACTIVE AND
UNSETTLED WEATHER CONTINUES INTO NEXT WEEK. FRIDAY MORNING A
SHARP UPPER LEVEL TROUGH OFF THE PACIFIC COAST WILL PLACE THE
NORTHERN ROCKIES UNDER SOUTHWESTERLY FLOW. THIS FLOW PATTERN WILL
USHER IN WARM PACIFIC MOISTURE WHICH WILL LEAD TO A DECENT WARM
OVER-RUNNING PRECIPITATION EVENT ON FRIDAY AND SATURDAY. IT APPEARS
AS THOUGH ENOUGH COOLER AIR WILL SETTLE WITHIN THE LOWEST VALLEY
LOCATION ACROSS NORTHWESTERN MONTANA PRIOR TO THE MOISTURES
ARRIVAL. THIS WILL CREATE THE POTENTIAL MORNING FREEZING RAIN
WITHIN THESE VALLEYS. BY SATURDAY EVENING A SURFACE COLD FRONT
WILL MOVE THROUGH WESTERN MONTANA AND CENTRAL IDAHO. THIS WILL
ONCE AGAIN DROP THE SNOW LEVELS TO NEAR VALLEY FLOORS BY LATE
SUNDAY AS SCATTERED SNOW SHOWERS PERSIST ACROSS THE AREA.
MONDAY A WEAK UPPER LEVEL RIDGE BEGINS TO FORM AND AN ASSOCIATED
SURFACE HIGH PRESSURE SYSTEM BUILDS OVER THE INTER-MOUNTAIN WEST.
THIS WILL ALLOW FOR SOME ADDITIONAL COOLING IN THE MOUNTAINS
HOWEVER VALLEY INVERSIONS SHOULD REMAIN IN PLACE KEEPING
TEMPERATURES IN THESE LOCATIONS MODERATED. ANOTHER WARM PACIFIC SYSTEM
WILL APPROACH THE NORTHERN ROCKIES ON TUESDAY BRINING MOUNTAIN
SNOW AND A MIX OF RAIN AND SNOW TO THE VALLEYS. THERE COULD BE
ANOTHER CHANCE OF FREEZING RAIN OVERNIGHT MONDAY FOR NORTHWESTERN
MONTANA VALLEYS...HOWEVER IT IS TOO SOON TO TELL FOR SURE. THE
REMAINDER OF THE WEEK LOOKS UNSETTLED AS A LARGE BROAD SCALE UPPER
LEVEL TROUGH BEGINS TO FORMS ACROSS THE UNITED STATES AND HINTS OF
MORE SEASONAL WINTER TEMPERATURES SHOW THEMSELVES.
&&
.AVIATION...THE MOIST PACIFIC WEATHER SYSTEM WILL CONTINUE TO
IMPACT WESTERN MONTANA AND NORTH CENTRAL IDAHO THROUGH THIS
AFTERNOON. RAIN IN THE VALLEYS AND SNOW OVER THE MOUNTAINS ALONG
WITH GUSTY SOUTHWEST WINDS WILL PERSIST INTO EARLY AFTERNOON.
MOUNTAINS AND PASSES WILL BE OBSCURED PLEASE SEE APPROPRIATE TAFS
AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING UNTIL 5 PM WEDNESDAY ABOVE 4000 FEET FOR
KOOTENAI/CABINET REGION...WEST GLACIER REGION...LOWER CLARK
FORK REGION...BITTERROOT/SAPPHIRE MOUNTAINS.
WINTER STORM WARNING UNTIL 11 AM WEDNESDAY ABOVE 6000 FEET FOR
BUTTE/BLACKFOOT REGION.
WINTER STORM WARNING UNTIL 5 PM WEDNESDAY ABOVE 4500 FEET FOR
POTOMAC/SEELEY LAKE REGION.
ID...WINTER STORM WARNING UNTIL 5 PM WEDNESDAY ABOVE 4000 FEET FOR
NORTHERN CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER MOUNTAINS.
WINTER WEATHER ADVISORY UNTIL 5 PM WEDNESDAY FOR WESTERN LEMHI
COUNTY...EASTERN LEMHI COUNTY.
&&
SHORT TERM...KOLATA
LONG TERM...DICKERSON
AVIATION...KOLATAHazardous weather outlook, Jan 11, 6:37 AM PST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 737 AM MST WED JAN 11 2006 IDZ005>010-MTZ001>007-043-120000- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 637 AM PST WED JAN 11 2006 /737 AM MST WED JAN 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS WILL CONTINUE TODAY. SNOW LEVELS WILL BE LOWERING...AND SNOW COULD MAKE IT DOWN TO THE VALLEY FLOORS BY THIS AFTERNOON. HOWEVER...SIGNIFICANT ACCUMULATIONS WILL BE RESTRICTED TO THE MOUNTAINS. SEE THE LATEST WINTER HIGHLIGHTS (GTFWSWMSO). STRONG WINDS HAVE AGAIN DEVELOPED ON THE CAMAS PRAIRIE OF NORTH CENTRAL IDAHO...AND WILL PERSIST INTO EARLY AFTERNOON. SEE LATEST WIND ADVISORY (GTFNPWMSO). .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER SYSTEM FRIDAY AND FRIDAY NIGHT WILL BRING SNOW TO THE MOUNTAINS. THERE IS POTENTIAL FOR FREEZING RAIN IN MANY OF THE MONTANA VALLEYS. STAY CURRENT WITH LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 5:19 AM PST | High Wind Watch | MSO | Clearwater, Idaho | 79 min |
| Jan 11, 8:28 AM PST | Snow and Blowing Snow Advisory | MSO | Clearwater, Idaho | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.